Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2018, 3:47 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 1, 2018, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:55 PM CDT | TSTM WND DMG | 1 Sw Wendelin, IL | MAJOR DAMAGE TO POLE BARN ON SILVER LANE, WEST OF BERYL RD. |
| Jun 1, 3:56 PM CDT | TSTM WND DMG | 2 Sw Wendelin, IL | POWER POLE SNAPPED AND POWER LINES DOWN. |
| Jun 1, 4:02 PM CDT | HAIL 0.5 | 4 Sw Wendelin, IL | CORNFIELD WITH DAMAGE FROM PEA TO DIME SIZE HAIL. |
| Jun 1, 4:05 PM CDT | HAIL 1 | 2 E Sailor Springs, IL | MAJOR DAMAGE TO CORNFIELD FROM QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
851
WUUS53 KILX 012047
SVRILX
ILC025-079-159-012130-
/O.NEW.KILX.SV.W.0055.180601T2047Z-180601T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
347 PM CDT FRI JUN 1 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Jasper County in southeastern Illinois...
Western Richland County in southeastern Illinois...
Eastern Clay County in south central Illinois...
* Until 430 PM CDT
* At 347 PM CDT, a severe thunderstorm was located near Ingraham, or
11 miles southwest of Newton, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clay City, Noble, Sailor Springs, Ingraham, Schnell, Wakefield,
Wendelin and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3891 8836 3890 8813 3860 8814 3860 8841
TIME...MOT...LOC 2047Z 003DEG 19KT 3884 8824
HAIL...1.00IN
WIND...60MPH
$$
Geelhart2 follow-up statements
728
WWUS53 KILX 012115
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
415 PM CDT FRI JUN 1 2018
ILC079-012123-
/O.CAN.KILX.SV.W.0055.000000T0000Z-180601T2130Z/
Jasper-
415 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3884 8837 3884 8813 3860 8814 3860 8841
TIME...MOT...LOC 2113Z 003DEG 19KT 3870 8825
$$
ILC025-159-012130-
/O.CON.KILX.SV.W.0055.000000T0000Z-180601T2130Z/
Richland-Clay-
415 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN RICHLAND AND SOUTHEASTERN CLAY COUNTIES...
At 413 PM CDT, a severe thunderstorm was located over Noble, or 9
miles west of Olney, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clay City, Noble, Sailor Springs, Ingraham, Schnell, Wakefield,
Wendelin and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 8837 3884 8813 3860 8814 3860 8841
TIME...MOT...LOC 2113Z 003DEG 19KT 3870 8825
HAIL...1.00IN
WIND...60MPH
$$
Barker892
WWUS53 KILX 012127
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
427 PM CDT FRI JUN 1 2018
ILC025-159-012137-
/O.EXP.KILX.SV.W.0055.000000T0000Z-180601T2130Z/
Richland-Clay-
427 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RICHLAND AND
SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3884 8837 3884 8813 3860 8814 3860 8841
TIME...MOT...LOC 2127Z 003DEG 19KT 3863 8825
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:16 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 1, 3:16 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 316 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday night) ISSUED AT 310 PM CDT Fri Jun 1 2018 Isolated strong to severe thunderstorms west over parts of east central IL at mid afternoon and drifting slowly SSE at 10-15 mph. In addition to the risk of hail and damaging winds, locally heavy rains and frequent lightning also occurring with these isolated storms between Shelbyville and Robinson. A few more thunderstorms were east of IL over Indiana. A frontal boundary enhanced by the lake michigan breeze, was pushing sw to along I-74 at mid afternoon. Very warm temps were in the upper 80s and lower 90s. Dewpoints were in the mid 60s to lower 70s, except lower 60s at Macomb and Galesburg. Unstable airmass in place east of the IL river with LAPS CAPES of 2000-3200 j/kg, highest southeast of I-55. Much more stable air over northeast IL behind the front with dewpoints slipping into the 50s and lower 60s. Isolated convection, locally strong to severe, over east central and southeast IL this afternoon, will linger in southeast IL early this evening as front moves through sw CWA and southeast IL by sunset. Cooler and drier air then advects in on ne winds behind the front during tonight with mostly clear skies as upper level ridge builds into IL. Lows overnight to range from the upper 50s to around 60F from I-74 ne to the mid 60s south of I-70 in southeast IL and from Springfield sw. Fair/dry weather continues over CWA through midday Saturday, then a negative tilted mid/upper level trof over the northern Rockies tracks east into the upper Midwest by sunset Saturday. This to spread a good chance of showers and thunderstorms eastward across the western half of CWA during mid/late Saturday afternoon, and over eastern half Saturday evening. Convection chances then diminish from west to east during overnight Sat night. SPC day2 update has marginal risk of severe storms over much of CWA especially sw of I-74 after 20Z/3 pm Saturday through mid Sat evening while slight risk was sw of Springfield where higher instability will be. Warm on Saturday with highs in the mid to upper 80s, except lower 80s by Galesburg. Getting more humid as day progresses with dewpoints rising to 65-70F Saturday afternoon into Saturday evening. && .LONG TERM...(Sunday through Friday) ISSUED AT 310 PM CDT Fri Jun 1 2018 A nice stretch of weather returns to the prairie state early next week with IL getting established in a nw upper level flow with upper level ridge in the high plains and upper level low/trof over eastern Canada and northeast US. Cooler temperatures and humidity levels, actually closer to normal for early June. Negative tilted upper level trof that moves over IL by midnight Sat night, shifts east of IL on Sunday, taking its convection east of IL as well by Sunday morning. Highs Sunday in the upper 70s/lower 80s and more comfortable dewpoints in the low to mid 50s by Sunday afternoon. Lows Sunday night of 54-58F, and highs Monday around 80F or lower 80s with mostly sunny skies with weak surface high over the mid MS river valley. Comfortable dewpoints in the low to mid 50s again Monday. Lows Monday night in the upper 50s to around 60F. Dry weather continues Tue with a bit warmer highs in the low to mid 80s and dewpoints in the upper 50s, so fairly low humidity yet. The 12Z forecast models differ with handling upper level disturbances riding over the top of upper level ridge out west and tracking southeast into the Ohio river valley from Tue night into Friday. Will stay close to consensus of models during this time period, which brings isolated convection Wed afternoon, and another 20-30% chance Thu night and lingering in southeast IL Fri morning. Models gradually return warmer and more humid air back into central/southeast IL from Wed through Friday, with highs in the mid to upper 80s. Dewpoints also rise into the mid to upper 60s Thu and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1259 PM CDT Fri Jun 1 2018 A frontal boundary moving sw toward I-74 by mid afternoon will push through DEC and SPI during late afternoon/early evening. Isolated showers and thunderstorms will be possible this afternoon at DEC and CMI and possibly BMI with broken cumulus clouds of 4-6k ft, while western airports of PIA and SPI appear to stay dry. Otherwise VFR conditions expected to prevail across the central IL airports next 24 hours through 18Z/1 pm Sat. Light and variable winds early this afternoon to turn NE and increase to 7-12 kts by late afternoon/early evening as front moves sw over central IL. An approaching mid/upper level trof into the upper Midwest Saturday to spread mid/high clouds into the IL river valley at PIA by midday Sat. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jun 1, 3:10 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Fri Jun 1 2018 ILZ027>031-036-037-041-021100- Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 310 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Saturday afternoon into Saturday night. While the main severe weather threat will be further southwest, some of the storms may produce strong wind gusts and hail. Additional thunderstorms are possible Wednesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>051-021100- Cass-Menard-Morgan-Sangamon-Schuyler-Scott- 310 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Saturday afternoon into Saturday night. There is a slight risk of these becoming severe, with strong winds and hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-052>057-061-021100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Moultrie-Piatt-Shelby-Vermilion- 310 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible into early evening, mainly south of a Shelbyville to Paris line. They may contain brief gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are likely Saturday night. While the main severe weather threat will be further southwest, some of the storms may produce stronger wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-021100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 310 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will continue into early evening. While they may produce some gusty winds, the overall severe weather threat is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Saturday night. While the main severe weather threat will be further west, some of the storms may produce gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Jun 1, 9:51 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
951 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG OLNEY 38.73N 88.09W
05/31/2018 RICHLAND IL PUBLIC
PINE TREE FELL THROUGH A HOUSE. ANOTHER TREE DOWN ACROSS
DRIVEWAY. SOCIAL MEDIA REPORT
1102 AM TSTM WND DMG 1 N FLORA 38.69N 88.48W
05/31/2018 CLAY IL PUBLIC
LARGE TREE FELL ONTO A GARAGE. SOCIAL MEDIA REPORT
&&
GEELHARTLocal storm report, Jun 1, 10:14 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG YORK 39.17N 87.64W
05/31/2018 CLARK IL PUBLIC
LARGE TREE BRANCHES DOWN. SOCIAL MEDIA REPORT
&&
GEELHARTSpecial weather statement, Jun 1, 3:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
329 PM CDT FRI JUN 1 2018
ILZ067-068-071>073-012115-
Clay-Richland-Jasper-Lawrence-Crawford-
329 PM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHEASTERN
CRAWFORD...SOUTHWESTERN JASPER...RICHLAND AND SOUTHEASTERN CLAY
COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bogota to near Claremont to near
Palestine. Movement was south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Vincennes, Olney, Lawrenceville, Sumner, Palestine, St. Francisville,
Noble, Flat Rock, Parkersburg, Claremont, Calhoun, Russellville,
Chauncey, Ingraham, West Liberty, Birds, Schnell, Bogota, Dundas and
Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3860 8816 3860 8831 3900 8836 3883 8796
3903 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3886 8755 3879 8750
3869 8752 3866 8760 3859 8761 3859 8764
3857 8765 3857 8814
TIME...MOT...LOC 2029Z 343DEG 17KT 3894 8830 3877 8794 3897 8759
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:51 PM CDT | Areal Flood Advisory | ILX | Coles, Cumberland | 3 hr |
| Jun 1, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 50 min |
| Jun 1, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 47 min |
| Jun 1, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 28 min |
| Jun 1, 3:29 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.